Israel Journal of Mathematics

, Volume 20, Issue 2, pp 149–163

A model of ZF with an infinite free complete Boolean algebra

  • Jonathan Stavi

DOI: 10.1007/BF02757883

Cite this article as:
Stavi, J. Israel J. Math. (1975) 20: 149. doi:10.1007/BF02757883


By a theorem of Gaifman and Hales no model of ZF+AC (Zermelo-Fraenkel set theory plus the axiom of choice) contains an infinite free complete Boolean algebra. We construct a model of ZF in which an infinite free c.B.a. exists.

Copyright information

© The Weizmann Science Press of Israel 1975

Authors and Affiliations

  • Jonathan Stavi
    • 1
    • 2
  1. 1.The Hebrew University of JerusalemJerusalemIsrael
  2. 2.Stanford UniversityStanfordU.S.A.